MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7133
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 10/26/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported via medwatch mw5105145 that balloon detachment occurred, requiring surgery for removal vascular presented for left heart catheterization via the right radial artery.Disease was noted in the mid left anterior descending artery (lad) and the diagonal branch.The physician ballooned the lad five times with a 2.00mm x 20mm emerge push balloon.The 2.5mm x 15mm emerge balloon was advanced without difficulty, no excess force was noted but while moving into the diagonal, the balloon detached in the artery.An attempt was made to snare the balloon but it was unsuccessful.The physician attempted to inflate the balloon in the guide in order to remove the detached balloon but this was also unsuccessful.Inadvertently the 2.00 x 20mm emerge push balloon detached in the guide in the right arm.The patient became hemodynamically unstable and an intra-aortic balloon pump was inserted in right femoral artery.The patient received two stents to the mid lad and a ventricular assist device was inserted and then removed.The patient was transported to a higher level of care for urgent retrieval of the balloons.The patient underwent vascular surgery and both balloons were retrieved.The distal diagonal hematoma was also treated as well as right artery ligation.

Brand Name
EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13122357
Report Number2134265-2021-16371
Device Sequence Number17309580
Product Code LOX
UDI-Device Identifier08714729806196
UDI-Public08714729806196
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K113220
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 12/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/10/2024
Device Model Number7133
Device Catalogue Number7133
Device Lot Number0027661574
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/20/2021
Initial Report FDA Received Date12/30/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown